MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/06/2026
Type of Reportable Event Death
Event or Problem Description
A male patient underwent aquablation therapy for symptomatic benign prostatic hyperplasia (bph).Procept biorobotics (procept) became aware that, intraoperatively, imaging of the bladder and bladder neck was challenging due to patient anatomy.During focal bladder neck cautery, the bladder was disrupted by the waterjet but not perforated.Cautery was applied, both ureteral orifices were identified, the left ureteral orifice was unaffected, and the right ureteral orifice was contacted by the waterjet but not occluded, and no stent was placed.As per the treating surgeon, there was no injury to the bladder or ureteral orifices.Postoperatively, the patient experienced unrelated medical issues associated with poor baseline health, including atrial fibrillation, and the treating surgeon believed that continuous bladder irrigation (cbi) interruption during postoperative transfers led to clot formation requiring clot evacuation.The patient was returned to the operating room for additional cautery to obtain hemostasis.Follow-up information confirmed the patient was discharged and later deceased, with the treating surgeon attributing the death to pre-existing poor health and cardiac issues unrelated to aquablation therapy.It is not known if autopsy was performed.No malfunction of the aquabeam robotic system was reported.
 
Additional Manufacturer Narrative
The aquabeam robotic system is a reusable device; therefore, it is still currently in possession of the user facility.The investigation of this event consisted of a review of the treatment log files, device history record (dhr), and instructions for use (ifu).The aquabeam robotic system's treatment log files for this event were reviewed.No issues were observed before, during, or after the treatment pass and was completed successfully.A review of the device history record (dhr) for ab2000-b/serial number (b)(6) was performed, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The review indicated that the system met all design and manufacturing specifications when released for distribution.The aquabeam robotic system instructions for use (ifu), ifu0101-00, rev.E, was reviewed and states the following: 3.Contraindications: do not use the aquabeam robotic system in patients who do not meet the indication for the system¿s intended use.4.3.Warnings: procedure: as with any surgical urologic procedure, potential perioperative risks of the aquablation procedure include: - bleeding.8.32 sterile: a.After the aquabeam handpiece removal, follow the standard clot evacuation procedure to remove clots and tissue with a cystoscopic sheath by using an ellik bladder evacuator or toomey syringe.B.Use one of the following methods to achieve hemostasis: ¿ cautery followed by foley balloon catheter insertion.¿ under spinal anesthesia, insert a balloon catheter in the bladder with bladder neck traction then fill the bladder with sterile saline and maintain for approximately 30-60 minutes before starting cbi (continuous bladder irrigation).¿ balloon catheter in bladder with bladder neck traction.¿ balloon catheter in prostatic fossa: inflate balloon with 5cc in the bladder.Under trus guidance retract balloon into prostatic fossa.Inflate balloon to 30-50% of initial prostate volume.Apply mild traction on the catheter to hold the balloon catheter in place.¿ balloon catheter in bladder, no traction.C.Start cbi per hospital protocol.The aquabeam robotic system's instructions for use (ifu) lists bleeding as a potential risk of aquablation therapy.Review of the device history record, treatment log files, labeling/ifu and information received through the treating surgeon confirmed that the event is considered not to be device-related.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key24205792
Report Number3012977056-2026-00009
Device Sequence Number9624962
Product Code PZP
UDI-Device IdentifierB614AB20001
UDI-Public+B614AB20001/16D20201209J
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Hospitalization;
Patient SexMale